Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 9, 2001, 1:48 PM CDT for Kewaunee County, Wisconsin. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2001, 1:48 PM CDT (18:48 UTC)
- Expired
- Aug 9, 2001, 2:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Kewaunee County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 2:05 PM CDT | Thunderstorm Wind 50 E | Algoma, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2090 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
409 WUUS53 KGRB 091849 SVRGRB WIC061-091930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 148 PM CDT THU AUG 9 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KEWAUNEE COUNTY IN WISCONSIN * UNTIL 230 PM CDT * AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR BRUSSELS...OR 13 MILES SOUTHWEST OF STURGEON BAY. IT WAS MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... ALGOMA BY 155 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. $$ LAT...LON 4468 8761 4466 8775 4446 8749 4467 8738 TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:00 AM CDT, 9 hours 48 minutes earlier.
Area forecast discussion, Aug 9, 4:00 AM CDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT THU AUG 9 2001 SIG CHANGES TO LARGE SCALE PATTERN WELL UNDERWAY. STG SHRTWV TRACKING ACRS SRN CANADA WL HELP ESTABLISH MEAN TROF OVER ERN NOAM. ONCE TROF IS ESTABLISHED...RIDGE SHOULD GRADUALLY REBUILD OVER THE ROCKIES. THE RESULT WL BE THAT AFTER TDA...MY FCST AREA WL EXPERIENCE A PERIOD OF WX WITH LOW HUMIDITIES...TEMPS AT OR A BIT BLO NORMAL...AND ONLY A MINIMAL CHC OF SIG PCPN. TRANSITION TO THAT PATTERN WL OCCUR TDA AS VERY WARM HUMID AIR MASS GETS DISPLACED BY STG COLD FRONT SWEEPING EWD FROM THE NRN PLAINS. THINGS HV NOT EXACTLY GONE ACCORDING TO PLAN THUS FAR. HAD BEEN EXPECTING ORGANIZED CONVECTION TO MV ACRS MY FCST AREA TDA. HOWEVER...TSTM COMPLEXES THAT DEVELOPED W/N OF MY FCST AREA YDA EVENING WERE RAPIDLY DYING OFF. THUS PCPN CHC WL LIKELY DEPEND ON NEW DEVELOPMENT ALONG THE FRONT AS ATM DESTABILIZES AGAIN DURING THE DAY. PROBLEM IS THAT FRONT WL BE CROSSING MY FCST AREA BTWN 15Z AND 21Z...EARLIER THAN IDEAL FOR GETTING WIDESPREAD CONVECTION IN MY FCST AREA. STILL THINK STORMS WL DEVELOP...BUT AREAL COVERAGE WL BE LESS THAN PREVIOUSLY EXPECTED. SO... BACKED FCST OFF TO CHC POPS ACRS THE AREA FOR TDA...AND RELOCATED HIGHEST POPS TO THE SE PART OF MY FCST AREA WHERE FRONT WL BE LOCATED THIS AFTN. VERY FEW CHGS MADE TO THE REST OF THE FCST. STILL LOOKS LIKE A CHC OF SHOWERS ON SUN AS ANOTHER COOL FRONT DROPS SWD FROM CANADA. HOWEVER...NW FLOW ALOFT AND DRY AIR AT LOW-LEVELS WL PROBABLY KEEP ANY PCPN SCT AND QUITE LGT. COORD W DLH. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 9, 12:00 PM CDT, 1 hour 48 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-091900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU AUG 9 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST-CENTRAL WISCONSIN THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS. SCATTERED THUNDERSTORMS WILL MOVE ACROSS EAST-CENTRAL WISCONSIN THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE REGION. THE FRONT IS FORECAST TO CROSS EAST-CENTRAL WISCONSIN BETWEEN NOON AND 4 PM. GIVEN THE VERY WARM AND HUMID AIR MASS AHEAD OF THE FRONT...ANY STORMS THAT DEVELOP COULD BECOME SEVERE. THE THREAT OF THUNDERSTORMS WILL END ONCE THE FRONT EXITS THE AREA LATE THIS AFTERNOON. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON FOR AREAS SOUTH AND EAST OF A LINE FROM WISCONSIN RAPIDS TO MARINETTE. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. KALLAS WWW.CRH.NOAA.GOV/GRB @RUKWBCe :KDENNZUS90 KGRB 091658 BROGRB WIZ022-039-091815- GILLS ROCK OBSERVATION NATIONAL WEATHER SERVICE GREEN BAY WI 1158 AM CDT THU AUG 9 2001 THE FOLLOWING CONDITIONS WERE REPORTED AT GILLS ROCK AT NOON CENTRAL TIME... WIND SOUTHWEST AT 6 KNOTS. PEAK WIND IN THE LAST HOUR 12 KNOTS. AIR TEMPERATURE 88 DEGREES.
In the hours before
Special weather statement, Aug 9, 12:00 PM CDT, 1 hour 48 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-091900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU AUG 9 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST-CENTRAL WISCONSIN THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS. SCATTERED THUNDERSTORMS WILL MOVE ACROSS EAST-CENTRAL WISCONSIN THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE REGION. THE FRONT IS FORECAST TO CROSS EAST-CENTRAL WISCONSIN BETWEEN NOON AND 4 PM. GIVEN THE VERY WARM AND HUMID AIR MASS AHEAD OF THE FRONT...ANY STORMS THAT DEVELOP COULD BECOME SEVERE. THE THREAT OF THUNDERSTORMS WILL END ONCE THE FRONT EXITS THE AREA LATE THIS AFTERNOON. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON FOR AREAS SOUTH AND EAST OF A LINE FROM WISCONSIN RAPIDS TO MARINETTE. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. KALLAS WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:05 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 55 min |
| Aug 9, 1:40 PM CDT | Severe Thunderstorm Warning | GRB | Door | 50 min |
| Aug 9, 2:25 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 50 min |
| Aug 9, 3:20 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.